Alert archive / Florida / Flood Watches in 2017
Flood Watch 2, NWS Miami, FL
NWS Miami, FL issued this flood watch at Jul 31, 2017, 5:37 AM EDT for Collier County, Glades County, Hendry County, Florida. It took effect at Jul 31, 2017, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2017, 5:37 AM EDT (09:37 UTC)
- In effect from
- Jul 31, 2017, 8:00 AM EDT
- Expired
- Jul 31, 2017, 5:52 PM EDT
- In force
- 10 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
Counties Collier County, FL, Glades County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
082 WGUS62 KMFL 310937 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Miami FL 537 AM EDT Mon Jul 31 2017 FLZ063-066-069-070-312100- /O.NEW.KMFL.FA.A.0002.170731T1200Z-170801T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Glades-Hendry-Coastal Collier-Inland Collier- 537 AM EDT Mon Jul 31 2017 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Miami has issued a * Flood Watch for a portion of South Florida, including the following areas, Coastal Collier, Glades, Hendry, and Inland Collier. * Through this evening * Period of heavy rainfall is likely across the region in the next 12 hours to 24 hours. Additional rainfall is expected through Wednesday. * Any additional heavy rainfall on top of already saturated conditions could cause roadways to become impassible. If canals and drainage ways become flooded, it could also allow for water to rise high enough to enter some structures, especially in low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
2 follow-up statements
792 WGUS62 KMFL 312023 FFAMFL Flood Watch National Weather Service Miami FL 423 PM EDT Mon Jul 31 2017 FLZ063-066-069-070-010000- /O.CON.KMFL.FA.A.0002.000000T0000Z-170801T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Glades-Hendry-Coastal Collier-Inland Collier- 423 PM EDT Mon Jul 31 2017 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flood Watch continues for * Coastal Collier, Glades, Hendry, and Inland Collier. * Until 8 PM EDT this evening * Occasional light to moderate rain will affect the watch area through the remainder of the afternoon and evening hours. While not expected to be as widespread as today, conditions will be favorable for additional periods of locally heavy rainfall through Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
633 WGUS62 KMFL 312152 FFAMFL Flood Watch National Weather Service Miami FL 552 PM EDT Mon Jul 31 2017 FLZ063-066-069-070-312300- /O.CAN.KMFL.FA.A.0002.000000T0000Z-170801T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Glades-Hendry-Coastal Collier-Inland Collier- 552 PM EDT Mon Jul 31 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of South Florida has been cancelled. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Jul 31, 4:01 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 31, 4:01 AM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Miami FL
401 AM EDT Mon Jul 31 2017
.DISCUSSION...
Unsettled weather pattern will continue today across South Florida
with the potential for strong thunderstorms increasing the flooding
threat from excessive rainfall, gusty winds and an isolated tornado
possible. The unseasonal cold front associated with the upper trough
remains stationary over north and central FL with a decent plume of
moisture ahead of it stretching across the peninsula. In addition
to this feature, the National Hurricane Center is monitoring an
area of low pressure over the north central portion of the Gulf
which could have the potential for tropical development today.
Regardless if there is any development the main threat for South
Florida with in this weather pattern is the potential for flooding
due to excessive rainfall.
The low to mid level flow is from west to east which will allow for
thunderstorms development in the west coast to travel eastward today.
Pwats range from 2 to 2.25 inch over the area which will support for
potential of locally heavy accumulations today. WPC has portion of
the northern counties including surrounding areas of the lake to be
under a slight risk of excessive rainfall today and extends through
mid week while a marginal risk covers the southern portion including
Miami Dade and Mainland Monroe. Also, divergence setting up over the
region with a low level jet of 30 - 35 knts could lead to strong
storms today. Although this set up is not a high confidence, the
threat is non-zero and needs to be monitored. Adding in lake and sea
breeze boundaries, you just cannot rule out the threat of tornadoes/
waterspouts/funnel clouds and strong wind gusts across portions of
South Florida, particularly Palm Beach County. At this time, do not
anticipate the need for a Flood Watch as the storms will not remain
stationary as the day progresses.
By mid week and next weekend: Moisture content has increase across
the area with precipitable water values already above 2 inches in
the latest 00Z sounding and expected to remain above normal for
portion of this week. This moist boundary over the region will begin
to retrograde northward into Thursday with some drier air coming
into the region from the Atlantic waters as high pressure builds
westward. An easterly wave next weekend could once again provide an
additional chance of clouds and rain for South Florida into next
weekend.
&&
.MARINE...Conditions for mariners in the Gulf will deteriorate
today as showers and thunderstorms increase in coverage. Winds
will pick up out of the southwest with SCA in place. Winds and
seas will improve later in the week as the frontal boundary
retreats north away from the waters.
&&
.AVIATION...Low pressure over the northeast Gulf sinking southeast
toward the region will bring numerous SHRA/TSRA over the area, with
activity increasing after 12Z through the end of the period. Variable
and gusty winds with IFR conditions will accompany thunderstorms,
with brief periods of LIFR possible. The most widespread thunderstorm
activity appears likely to be in the 15Z to 00Z period, and later
TAF products/amendments may introduce IFR/LIFR conditions as specific
timing details become more apparent.
&&
.BEACH FORECAST...Southwesterly flow with create a high risk of rip
currents today along the Gulf beaches of Collier County. A rip
current statement has been issued.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 85 74 91 76 / 80 40 60 20
Fort Lauderdale 87 75 89 77 / 80 40 60 30
Miami 89 75 89 78 / 80 40 60 20
Naples 86 77 87 78 / 90 60 70 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 8 AM EDT this morning through this
evening for FLZ069.
AM...None.
GM...Small Craft Advisory from 8 AM this morning to 8 PM EDT this
evening for GMZ656-657-676.
&&
DISCUSSION...67/MT
MARINE...67/MT
AVIATION...22/KS
BEACH FORECAST...67/MTHazardous weather outlook, Jul 31, 5:30 AM EDT, 7 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 530 AM EDT Mon Jul 31 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 312130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 530 AM EDT Mon Jul 31 2017 ...HIGH RISK OF RIP CURRENTS GULF COAST BEACHES... ...NUMEROUS THUNDERSTORMS WITH LOCAL FLOODING RAIN THREAT... ...GUSTY THUNDERSTORM WINDS AND WATERSPOUTS ALSO POSSIBLE... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the Gulf Coast beaches. Thunderstorms: Periods of thunderstorms are expected throughout South Florida. The greatest threats will be lightning and flooding from heavy rain. Brief gusty winds and isolated tornadoes are also possible. Flooding: Thunderstorms will produce periods of heavy rain. Rain amounts of 1 to 3 inches will be be common with amounts up to 5 inches over parts of Collier, Glades, and Hendry Counties. Ponding of water on roadways and in poor drainage areas will be common. Temporary closures of roads susceptible to flooding are possible. Flood waters entering structures in the most vulnerable locations cannot be ruled out. Wind: Thunderstorms will be capable of producing brief wind gusts of 40 to 50 mph. Sustained winds around 20 knots with higher gusts are forecast over the Gulf waters adjacent to South Florida. Waterspouts: Isolated waterspouts are possible over the local waters. Tornadoes: A brief, isolated tornado or two cannot be ruled out particularly near the Gulf Coast and the Lake Okeechobee region. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The risk for rip currents is expected to remain at moderate or higher levels at the Gulf Coast beaches Tuesday. Thunderstorms will again be likely Tuesday. Lightning, locally heavy rain causing minor flooding, and gusty winds will be the primary threats. Scattered thunderstorms are expected Wednesday through Friday, focusing over South Florida each afternoon and evening and over the adjacent local waters each night. The chances for thunderstorms will increase again this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:25 PM EDT | Special Marine Warning | MFL | 95 min | |
| Jul 30, 8:31 PM EDT | Special Marine Warning | MFL | 89 min | |
| Jul 30, 8:41 PM EDT | Special Weather Statement | MFL | Monroe | 49 min |
| Jul 30, 8:48 PM EDT | Special Weather Statement | MFL | Collier | 57 min |
| Jul 31, 3:55 AM EDT | Small Craft Advisory | MFL | 30 hr | |
| Jul 31, 5:38 AM EDT | Special Weather Statement | MFL | Collier | 37 min |
| Jul 31, 5:39 AM EDT | Special Marine Warning | MFL | 36 min | |
| Jul 31, 5:49 AM EDT | Special Weather Statement | MFL | Hendry | 41 min |
| Jul 31, 6:28 AM EDT | Special Marine Warning | MFL | 32 min | |
| Jul 31, 6:59 AM EDT | Special Weather Statement | MFL | Collier | 31 min |
| Jul 31, 7:03 AM EDT | Special Marine Warning | MFL | 27 min | |
| Jul 31, 7:07 AM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Jul 31, 7:09 AM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Jul 31, 7:30 AM EDT | Special Marine Warning | MFL | 30 min | |
| Jul 31, 7:41 AM EDT | Special Marine Warning | MFL | 64 min | |
| Jul 31, 7:43 AM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jul 31, 8:03 AM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Jul 31, 9:00 AM EDT | Special Marine Warning | MFL | 45 min | |
| Jul 31, 9:27 AM EDT | Special Marine Warning | MFL | 33 min | |
| Jul 31, 9:37 AM EDT | Areal Flood Advisory | MFL | Collier | 113 min |
| Jul 31, 10:15 AM EDT | Special Marine Warning | MFL | 45 min | |
| Jul 31, 10:49 AM EDT | Special Weather Statement | MFL | Collier | 56 min |
| Jul 31, 11:00 AM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jul 31, 11:21 AM EDT | Special Marine Warning | MFL | 39 min | |
| Jul 31, 11:21 AM EDT | Special Marine Warning | MFL | 24 min | |
| Jul 31, 11:23 AM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Jul 31, 11:26 AM EDT | Special Marine Warning | MFL | 34 min | |
| Jul 31, 11:30 AM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Jul 31, 11:50 AM EDT | Special Marine Warning | MFL | 25 min | |
| Jul 31, 11:56 AM EDT | Special Marine Warning | MFL | 64 min | |
| Jul 31, 12:00 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jul 31, 12:03 PM EDT | Special Weather Statement | MFL | Collier | 57 min |
| Jul 31, 12:09 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jul 31, 12:17 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Jul 31, 12:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jul 31, 1:05 PM EDT | Special Weather Statement | MFL | Collier | 40 min |
| Jul 31, 1:38 PM EDT | Special Marine Warning | MFL | 67 min | |
| Jul 31, 2:02 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jul 31, 2:37 PM EDT | Special Marine Warning | MFL | 83 min | |
| Jul 31, 6:25 PM EDT | Special Weather Statement | MFL | Glades | 50 min |
| Jul 31, 6:41 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jul 31, 7:39 PM EDT | Special Marine Warning | MFL | 66 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.